Pharmacology/Kidney damage through Claribid-Statin combination !
Dear Doctor,I am 62 yr old male who with mild age related conditions,but physically fit and active. About 5 yrs back,during routine annual blood work,my S.Creatinine was found raised to 1.5 from 1.0 just the previous year.I was sent to a nephrologist,who after all tests except Biopsy,concluded STABLE hypertensive nephropathy,as nothing else came out of these tests. As a matter of fact,i was taking Aten 25 mg and Atarvastatin 5mg for a couple of years for mild HTN etc. I just could not believe the hyper tensive origin diagnosis ! My condition remains STABLE even after 5 yrs now. But what happened between the two periods of annual blood work was that I underwent aggressive antibiotic therapy with CLARIBID 500 mg for PU caused by H.pylori. Today I read some where that Claribid and Statin taken together can cause Kidney damage ! What do you feel doctor ?
"hypertensive origin diagnosis"
I am not sure exactly what you think this means - hypertensive nephropathy is nephropathy CAUSED by hypertension not hypertension caused by the nephropathy. Hypertension - even mild HTN untreated over a period of time can damage the nephrons which are among the smallest vessels in the body and very sensitive to high blood pressure (among other things). This is a common problem for patients with untreated or UNDERtreated hypertension.
As far as the interaction between clarithromycin and statins - it does exist - it doesnt occur in everyone and it is a LIVER reaction not a kidney reaction. The kidney danger FOLLOWS the liver adverse reaction SO if you didnt have rhabdomyalosis (and you would know it if you did) then that particular drug combination did not affect the kidneys.
Hope that helps!